MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER TIP; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER TIP; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3222
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, decontaminated and visually investigated.Upon visual inspection, this complaint has been confirmed.The returned tip was returned with a defective heat shrink.In the visual inspection, physical damages were seen, and it appears that the tip was reprocessed.An extensive search of the complaint data base was conducted on the associated lot number.No additional complaints were reported with this lot number.This was an isolated incident.For final inspection requirements, all devices are 100% inspected for damages and imperfections.It is not likely that the device left microline surgical, inc.In this condition.A root cause could not be determined.
 
Event or Problem Description
At the end of a hysterectomy procedure, the surgeon noticed that a fragment of the heat shrink insulation tube fell into the patient's peritoneal cave.The fragment was able to be retrieved.The procedure and anesthesia time were extended for an unknown amount of time.There was no harm to the patient.

Brand Name
RENEW FENESTRATED GRASPER TIP
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key7654785
Report Number1223422-2018-00016
Device Sequence Number122218
Product Code GEI
UDI-Device Identifier00811099010067
UDI-Public00811099010067
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K981389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/28/2022
Device Model Number3222
Device Catalogue Number3222
Device Lot Number00135947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Initial Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR